Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Zyrtex Medication - High Weight Gain?


 chrisyip59 - Sun Nov 08, 2009 9:01 pm

Hi, I take been taking half a tablet of zyrtex 10mg daily for 20 years now. And I believe as a result of this, my weight has been increasing through the years. I eat healthily and exercise regularly. Is there an alternative medication I can take which will not cause me the same side effects?

Thank you :)
 Dr.M.jagesh kamath - Fri Apr 30, 2010 11:04 am

User avatar Hello,Less than 2% of those who take zyrtec complain of weight gain,and thus is a rarer side effect.
As to whether it is drug induced or due to other factors need to be ascetained.Also it would be interesting to know the basic condition treated for.This could help to suggest alternative medication.
However compared with older antihistaminics this is a much safer drug.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us